# SDR CA190418005

- Difficulty date: March 21, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Cessna 182E
- Aircraft time: 6,546 hours
- Engine: Cont IO550F
- System (JASC): 2434 · DC Generator-Alternator
- Part: Tube
- Part number: 103051
- Condition: Cracked
- Location: Blast
- Part time: 241 hours
- Component: Alternator
- Component part number: AL1270
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THIS NEW ALTERNATOR CAME EQUIPPED WITH A BLAST TUBE BOLTED TO THE REAR OF THE ALTERNATOR HOUSING FOR DYNAMIC AIR FLOW COOLING OF THE UNIT. THE BLAST TUBE WAS FOUND CRACKED OFF ITS MOUNTS IN ALL 3 LOCATIONS. IT HAD FALLEN DOWN AND WAS RESTING ON THE INTAKE MANIFOLD. THERE WAS NO SIGN OF THE BLAST TUBE CONTACTING ANY OTHER PART OF THE ENGINE TO CAUSE THIS FAILURE. NO OTHER DAMAGE REPORTED.
